What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 13, 1:21 PM EST, 49 minutes earlier.
Area forecast discussion, Jul 13, 1:21 PM EST, 49 minutes before
Area Forecast Discussion
National Weather Service Albany NY
221 PM EDT Thu Jul 13 2017
.SYNOPSIS...
Waves moving along a stalled front will bring a continued
threat of showers and thunderstorms through Friday, along with
muggy conditions. Cooler and drier conditions are forecast for
Saturday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 209 PM EDT...Severe Thunderstorm Watch 412 has been
issued through 9 PM for Greene, Columbia, Ulster, Dutchess,
Berkshire and Litchfield counties. Damaging winds and large
hail are the main threats.
A Flash Flood Watch remains in effect for the Mohawk Valley and
Capital District southward in eastern NY and the Berkshires and
Litchfield Hills in western New England from Noon to 9 PM
today. This is the same area as yesterday. A large area of rain
with embedded convection (MCV) producing heavy downpours across
western/central NY late this morning will move eastward into
eastern NY and western New England this afternoon into early
evening. Rainfall rates of 1-2 inches per hour will lead to
rapid runoff and the potential for flash flooding.
Showers and thunderstorms are expected for as a stationary
front just north of the I-90 corridor slowly pushes
southeastward across the central/southern part of the region.
The front will impinge on the warm/moist air mass in place with
PWATs continuing to be anomalously high around +1 to +2 STDEV
with values in the 1.75 to 2+ inch range in most areas. SBCAPE
values will be around 1000-3000 J/Kg across areas mainly south
of Albany. 0-6 km shear forecast to be around 30-40 kt, so
multicell clusters will likely be the main convective mode with
some supercell structures with any discrete cells. The main
threats should be locally heavy rainfall, lightning, strong
gusty winds. Isolated tornadoes and large hail will also be
possible across southern areas. There is a Slight/Marginal Risk
for severe storms from around Albany southward, with the best
chance well into the warm sector ahead of the front. Local
flooding of urban/poor drainage locations may occur, with
isolated flash flooding. It will continue to be very warm and
muggy ahead of the front with lower to mid 80s for highs from
Albany south, but cooler 60s and 70s north and west.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
The front is expected to actually move through the entire area
this evening, but will then stall just to our south late
tonight, with waves of low pressure rippling along the
boundary. So will continue to mention high chance to likely pops
for additional showers and thunderstorms. Highest pops across
the southern half of the area, closest to the boundary. Will
continue to mention heavy rainfall in the forecast. Lows will be
in the mid 50s to mid 60s.
Despite being on the cool side of the front on Friday, the
boundary will start to slowly lift northward with continued
waves of low pressure along the front. This will result in yet
more showers for Friday. Will continue to mention chance of
thunderstorms as well, due to forecast elevated instability
despite stable low levels. Depending on where convective
elements develop, the threat for locally heavy rainfall may
persist on Friday. There is uncertainty with QPF for Friday,
which will depend on the eventual movement/position of the
front. Highs will only be in the 60s to lower 70s with plenty of
clouds around. Showers and storms could persist well into
Friday evening, before decreasing overnight as low pressure
finally moves east of the area. Lows Friday night will be in the
upper 50s to mid 60s.
Saturday...Lingering showers Saturday morning and afternoon with
perhaps some embedded thunder expected. Highs on Saturday will
be in the upper 60s to lower 80s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The long term period continues to look rather unsettled.
Saturday night...Any lingering showers Saturday evening will
give way to a brief drying trend Saturday night as a ridge of
high pressure briefly builds into the region.
Sunday through Tuesday...More unsettled weather is expected as
a cold front drops southeast out of eastern Canada and moves
through our region with a wave of low pressure on the leading
edge of the frontal boundary. This boundary may stall just to
our south keeping chances of showers in the forecast through
Tuesday. There will also be a chance of thunderstorms Sunday
through Tuesday mainly during the afternoon and early evening
hours.
Wednesday...GFS and ECMWF both suggesting a brief surface high
pressure and dry conditions on Wednesday but with precipitation
surrounding us to the north and South, it is tough to say if
there will be some lingering showers or not, so going with
slight chance as of now.
Temperatures throughout the period will be seasonable with
highs in the upper 60s to mid 80s Saturday and Sunday and mid
70s to upper 80s Monday through Wednesday, overnight lows are
expected to be in the mid 50s to upper 60s. Precipitation for
the period looks to be well above normal with an inch or more of
rain possible in many areas for the period of Saturday through
Wednesday.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A slow-moving cold front about halfway between KALB and KPOU will be
the focus of convective activity this afternoon into early this
evening as it slides south. Even though the greatest threat for
thunderstorms will be south of KALB and KPSF...embedded
thunderstorms are possible at all of the airports...but least of all
KGFL...until Friday...when the front becomes quasi-stationary...and
more daytime convection is possible at any of the airports. Look
for MVFR-IFR most of the period mainly for celings. Visibiltiy
should only be a concern in thunderstorms. Winds will be rather
light in the vicinity of the front.
Outlook...
Friday Night: High Operational Impact. Likely SHRA...TSRA.
Saturday: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Low Operational Impact. Chance of SHRA...TSRA.
Sunday Night: Low Operational Impact. Chance of SHRA...TSRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
A frontal boundary will remain nearly stationary, wavering
southward today, then slightly northward by Friday. This
boundary will provide the focus for several rounds of showers
and thunderstorms through the end of the work week. Warm and
humid conditions through today, will give way to cooler
conditions on Friday.
&&
.HYDROLOGY...
A Flash Flood Watch has been issued for the Mohawk Valley and
Capital District southward in eastern NY and the Berkshires and
Litchfield Hills in western New England from Noon to 9 PM today.
This is the same area as yesterday. A large area of rain with
embedded convection producing heavy downpours across
western/central NY late this morning will move eastward into
eastern NY and western New England this afternoon into early
evening. Rainfall rates of 1-2 inches per hour will lead to
rapid runoff and the potential for flash flooding.
This evening through Friday, periods of showers and
thunderstorms will continue along a frontal boundary
oscillating through the area in a very moist air mass. Repeated
rounds of rainfall are possible, leading to significant runoff
in some locations, especially from I-90 southward. The front
will slowly lift back northward on Friday, with additional
showers and thunderstorms.
Current forecast calls for basin average rainfall of 1 to 3
inches, but locally higher amounts are likely within any
persistent/repeated thunderstorms over the next few days. Main
stem river flooding is currently not expected, but we will
continue to monitor trends. Localized urban and poor drainage
flooding is possible, with isolated flash flooding as well.
Mainly drier weather is expected over the weekend, although
isolated to scattered showers and thunderstorms cannot be ruled
out.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 9 PM EDT this evening for CTZ001-013.
Severe Thunderstorm Watch until 9 PM EDT this evening for
CTZ001-013.
NY...Flash Flood Watch until 9 PM EDT this evening for NYZ038>040-
047>054-058>061-063>066.
Severe Thunderstorm Watch until 9 PM EDT this evening for
NYZ058>061-063>066.
MA...Flash Flood Watch until 9 PM EDT this evening for MAZ001-025.
Severe Thunderstorm Watch until 9 PM EDT this evening for
MAZ001-025.
VT...None.
&&
SYNOPSIS...11/Thompson/JPV
NEAR TERM...SND/11/JPV
SHORT TERM...11/JPV
LONG TERM...Cebulko
AVIATION...ELH
FIRE WEATHER...11/JPV
HYDROLOGY...11/JPVHazardous weather outlook, Jul 13, 1:07 PM EST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
207 PM EDT Thu Jul 13 2017
CTZ001-013-MAZ001-025-NYZ058>061-063>066-141100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Western Greene-Eastern Greene-Western Columbia-
Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess-
Eastern Dutchess-
207 PM EDT Thu Jul 13 2017
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 412 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts and the eastern Catskills, mid Hudson Valley
and Taconics of east central New York.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Additional periods of showers and thunderstorms are likely through
Friday. There is the continued potential for heavy rainfall and
localized flooding of urban, poor drainage and low lying areas with
isolated flash flooding as well. There is a marginal risk for severe
thunderstorms on Friday for much of eastern New York.
There is also a chance of thunderstorms Saturday through Tuesday
mainly during the afternoon and evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested for Greene, Columbia, Ulster and
Dutchess counties in eastern New York, and Berkshire and Litchfield
counties in western New England. Spotters are also requested to send
rainfall reports as well as any reports of flooding to the National
Weather Service.
NYZ038>040-047>054-141100-
Southern Herkimer-Southern Fulton-Montgomery-Schoharie-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
207 PM EDT Thu Jul 13 2017
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for the Mohawk and Schoharie
Valleys and Greater Capital District of east central New York.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Periods of showers and thunderstorms are likely this afternoon into
this evening. There is a Marginal Risk for thunderstorms to become
severe. The main threats are damaging winds, frequent lightning and
heavy rainfall.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Additional periods of showers and thunderstorms are likely through
Friday. There is the continued potential for heavy rainfall and
localized flooding of urban, poor drainage and low lying areas with
isolated flash flooding as well. There is a marginal risk for severe
thunderstorms on Friday for much of eastern New York.
There is also a chance of thunderstorms Saturday through Tuesday
mainly during the afternoon and evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to send rainfall reports as well as any
reports of flooding to the National Weather Service.
NYZ032-033-041>043-082>084-VTZ013>015-141100-
Northern Herkimer-Hamilton-Northern Saratoga-Northern Warren-
Northern Washington-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
207 PM EDT Thu Jul 13 2017
This Hazardous Weather Outlook is for the western and southern
Adirondacks and Lake George Saratoga Region of east central New
York, and southern Vermont.
.DAY ONE...This Afternoon and Tonight.
Periods of showers and thunderstorms are likely this afternoon into
this evening. There is the continued potential for heavy rainfall
and localized flooding of urban, poor drainage and low lying areas
with isolated flash flooding as well.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Additional periods of showers and thunderstorms are likely through
Friday. There is the continued potential for heavy rainfall and
localized flooding of urban, poor drainage and low lying areas with
isolated flash flooding as well. There is a marginal risk for severe
thunderstorms on Friday for much of eastern New York.
There is also a chance of thunderstorms Saturday through Tuesday
mainly during the afternoon and evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to send rainfall reports as well as any
reports of flooding to the National Weather Service.
In the hours before
Special weather statement, Jul 13, 12:34 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Albany NY
134 PM EDT THU JUL 13 2017
NYZ060-061-131815-
Eastern Columbia-Western Columbia-
134 PM EDT THU JUL 13 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN COLUMBIA COUNTY...
At 134 PM EDT, a strong thunderstorm was located over Livingston, or
near Catskill, moving east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
This storm will be near...
Ancram around 200 PM EDT.
Copake around 210 PM EDT.
Other locations impacted by this storm include Ancramdale, Weed
Mines, Burden, Churchtown, Craryville, Linlithgo Mills, North
Hillsdale, Martindale, Copake Falls and Hillsdale.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4209 7387 4223 7380 4224 7376 4224 7345
4209 7351 4207 7350 4205 7351 4204 7352
4203 7352 4198 7354
TIME...MOT...LOC 1734Z 282DEG 16KT 4216 7376
KSLSpecial weather statement, Jul 13, 12:44 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Albany NY
144 PM EDT THU JUL 13 2017
NYZ047-051-058-131830-
Western Greene-Schoharie-Western Albany-
144 PM EDT THU JUL 13 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALBANY...WESTERN
GREENE AND SOUTHEASTERN SCHOHARIE COUNTIES...
At 144 PM EDT, a strong thunderstorm was located near Prattsville, or
10 miles west of Hunter, moving northeast at 25 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.
This storm will be near...
Hunter around 200 PM EDT.
Windham around 210 PM EDT.
Preston Hollow and Preston-Potter Hollow around 225 PM EDT.
Other locations impacted by this storm include Durso Corner, West
Settlement, East Durham, Mosquito Point, North Lexington, Maplecrest,
Manorkill, Round Top, Lexington and Sunside.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4235 7443 4236 7444 4236 7445 4250 7420
4230 7403 4225 7403 4217 7440 4217 7445
4218 7447 4223 7451
TIME...MOT...LOC 1744Z 238DEG 20KT 4225 7442
KSLLocal storm report, Jul 13, 1:08 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
208 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM TSTM WND DMG 1 WSW LINLITHGO MILLS 42.17N 73.78W
07/13/2017 COLUMBIA NY LAW ENFORCEMENT
TREES AND WIRES DOWN ON ORCHARD RD
&&
EVENT NUMBER ALY1703972
KSLSpecial weather statement, Jul 13, 1:54 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Albany NY
254 PM EDT THU JUL 13 2017
MAZ025-NYZ061-131945-
Southern Berkshire-Eastern Columbia-
254 PM EDT THU JUL 13 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BERKSHIRE AND EAST
CENTRAL COLUMBIA COUNTIES...
At 253 PM EDT, a strong thunderstorm was located near Austerlitz, or
8 miles west of Great Barrington, moving east at 20 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.
This storm will be near...
Great Barrington and Housatonic around 315 PM EDT.
Lee around 330 PM EDT.
Other locations impacted by this storm include Risingdale, West
Stockbridge Center, Stockbridge, Leisure Lee, Alford, Tyringham,
Glendale, Van Deusenville, North Hillsdale and Williamsville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4221 7359 4231 7361 4231 7313 4217 7314
TIME...MOT...LOC 1853Z 271DEG 18KT 4224 7351
KSL